Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 2, 2015, 5:59 PM CDT for Barry County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 2, 2015, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barry County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:01 PM CDT | HAIL 1 | Seligman, MO | VIDEO ON SOCIAL MEDIA SHOWING QUARTER SIZE HAIL FALLING IN SELIGMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS53 KSGF 022259
SVRSGF
MOC009-022330-
/O.NEW.KSGF.SV.W.0196.150702T2259Z-150702T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 630 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELIGMAN...
AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SELIGMAN.
THIS WARNING ALSO INCLUDES ROARING RIVER STATE PARK AND TABLE ROCK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3661 9408 3651 9358 3650 9358 3649 9407
TIME...MOT...LOC 2259Z 285DEG 20KT 3651 9397
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN1 follow-up statement
921 WWUS53 KSGF 022323 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 PM CDT THU JUL 2 2015 MOC009-022334- /O.EXP.KSGF.SV.W.0196.000000T0000Z-150702T2330Z/ BARRY MO- 623 PM CDT THU JUL 2 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARRY COUNTY WILL EXPIRE AT 630 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3661 9408 3651 9358 3650 9358 3649 9407 TIME...MOT...LOC 2324Z 285DEG 20KT 3647 9380 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT Thu Jul 2 2015 .SYNOPSIS... Issued at 229 PM CDT THU JUL 2 2015 Residual flooding from previous two days/nights of heavy rainfall continues across much of the forecast area. Many low water crossing remain flooded, along with road closures and rivers are running high. Flooding will likely continue into the evening and areal flood warnings may need to be extended past 5 pm. Currently have showers and thunderstorms associated with upper level energy across central and southern Kansas pushing south- southeast. This activity extends northeast into eastern Nebraska and northwest Missouri and may push into the Ozarks region this evening. In addition, a boundary remains positioned from west to east across far southern Missouri this afternoon and may be the focus for additional thunderstorm activity later this afternoon and evening. The focus with this forecast will be with these thunderstorm chances tonight through the holiday weekend. && .SHORT TERM...(This Evening through Friday) Issued at 229 PM CDT THU JUL 2 2015 Bulk of the hi-res models show the convection moving in from the northwest staying to the west over Kansas and may push into west central MO and extreme southeast Kansas this evening. Along the southern boundary, models keep most of the convection to our south across Arkansas. That said, we are still keeping pops in for tonight with favored areas across the west with the upper level shortwave, and the south along and south of the boundary. The southern storms will have the highest potential of becoming strong to severe with large hail and damaging winds the main severe weather risks. For rainfall, it does not appear we will have the same setup for organized convection tonight as we have had the past couple of nights and rainfall will be more scattered and much less than in previous nights. Residual flooding will likely persist tonight however with some river/stream crests still not occuring yet. More shortwave energy will dive southeast into the area on Friday with the frontal boundary still bisecting southern MO. Will hold on to scattered thunderstorms throughout the day for the forecast. Again, not expecting widespread heavy rain, but more scattered with the rainfall amounts. .LONG TERM...(Friday Night through Thursday) Issued at 229 PM CDT THU JUL 2 2015 Heading into the holiday weekend, the thunderstorm chances will remain as we continue in a west-northwest flow pattern aloft with shortwave energy continuing to push through. However main shortwave will push through on Friday and precipitation chances will lessen from Friday night into Sunday. Things become more problematic again during the early part of next week as we get into more of a westerly pattern aloft and a front boundary begins to stall out across the region. Showers and thunderstorms will be forecast through the remainder of the extended period and it looks like the potential for more heavy rain. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 105 PM CDT THU JUL 2 2015 Scattered to broken MVFR ceilings will persist this afternoon and into this evening. An area of showers and storms was moving to the ESE across eastern Kansas which is expected to impact portions of the region this evening. Visibilities overnight may be impacted with fog and or low ceilings with MVFR to IFR conditions possible. After sunrise on Friday, visibilities will improve but ceilings will remain MVFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Hatch
Hazardous weather outlook, Jul 2, 1:10 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 PM CDT THU JUL 2 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 110 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... RESIDUAL FLOODING WILL CONTINUE ACROSS THE EASTERN TWO THIRDS OF THE MISSOURI OZARKS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING FROM THE PREVIOUS COUPLE NIGHTS OF HEAVY RAINFALL. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE OZARKS. IF ENOUGH INSTABILITY CAN MANAGE TO DEVELOP AHEAD OF THIS FRONT...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY SOUTH OF A PITTSBURG KANSAS TO SALEM MISSOURI LINE. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY POTENTIAL SEVERE WEATHER HAZARDS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED FROM ANY STORMS. IN ADDITION TO THE THUNDERSTORM HAZARDS...AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS FAR SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND MAIN STEM RIVERS WILL REMAIN POSSIBLE THROUGH AT LEAST FRIDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE MIDDLE OF NEXT WEEK...INCLUDING THE UPCOMING FOURTH OF JULY WEEKEND. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 2, 3:47 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND DMG 5 NW MARSHFIELD 37.39N 92.97W
07/02/2015 WEBSTER MO EMERGENCY MNGR
MULTIPLE TREES DOWN. A HOUSE WITH MINOR SHINGLE AND ROOF
DAMAGE.
&&
BURCHFIELDLocal storm report, Jul 2, 3:48 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM TSTM WND DMG 5 WSW MARSHFIELD 37.31N 92.99W
07/02/2015 WEBSTER MO NWS EMPLOYEE
LARGE TREE UPROOTED. POWER LINES DOWN.
&&
BURCHFIELDLocal storm report, Jul 2, 3:55 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 1 S NORTHVIEW 37.27N 93.00W
07/02/2015 WEBSTER MO PUBLIC
DELAYED REPORT...SEVERAL LARGE TREES UPROOTED AND TREE
DAMAGE AROUND THE NORTHVIEW AREA. PICTURES SENT IN FROM
SOCIAL MEDIA. TIME ESTIMATED.
&&
MGRIFFINLocal storm report, Jul 2, 4:15 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 1 SE LEBANON 37.67N 92.65W
07/01/2015 LACLEDE MO PUBLIC
DELAYED REPORT...NUMEROUS REPORTS AND PICTURE FROM SOCIAL
MEDIA OF LARGE TREES BLOWN DOWN AROUND LEBANON. A COUPLE
TREES ONTO OUTBUILDINGS AND FENCES CAUSING MINOR DAMAGE.
TIME ESTIMATED.
&&
MGRIFFINSpecial weather statement, Jul 2, 4:35 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT THU JUL 2 2015
MOZ101-022200-
MCDONALD MO-
435 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCDONALD COUNTY UNTIL
500 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF NOEL...OR 10 MILES WEST OF
PINEVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE NOEL AND SOUTH WEST CITY.
LAT...LON 3649 9462 3652 9463 3662 9462 3651 9407
3649 9410
TIME...MOT...LOC 2135Z 281DEG 17KT 3654 9453
GRIFFINSpecial weather statement, Jul 2, 4:57 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CDT THU JUL 2 2015 MOZ102-103-022245- BARRY MO-STONE MO- 457 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARRY AND SOUTHERN STONE COUNTIES UNTIL 545 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASSVILLE...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUTTERFIELD...CAPE FAIR...CASSVILLE... EAGLE ROCK...EXETER...KIMBERLING CITY...LAMPE...RIDGLEY...SHELL KNOB...WASHBURN AND WAYNE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING RIVER STATE PARK AND TABLE ROCK LAKE. LAT...LON 3675 9339 3650 9340 3658 9407 3676 9407 TIME...MOT...LOC 2158Z 299DEG 17KT 3667 9388 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 65 min |
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 67 min |
| Jul 1, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 55 min |
| Jul 1, 9:15 PM CDT | Tornado Warning | SGF | Miller | 45 min |
| Jul 1, 9:27 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Maries, Miller, Morgan | 8 hr |
| Jul 1, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 60 min |
| Jul 1, 9:51 PM CDT | Tornado Warning | SGF | Benton, Hickory | 39 min |
| Jul 1, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 58 min |
| Jul 1, 10:28 PM CDT | Tornado Warning | SGF | Benton, Hickory | 47 min |
| Jul 1, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 58 min |
| Jul 1, 10:43 PM CDT | Tornado Warning | SGF | Benton, St. Clair | 47 min |
| Jul 1, 10:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk | 57 min |
| Jul 1, 10:51 PM CDT | Tornado Warning | SGF | Dent, Maries, Phelps, Pulaski | 39 min |
| Jul 1, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 65 min |
| Jul 1, 11:07 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Dent, Hickory, Laclede, Phelps and 3 more | 6 hr |
| Jul 1, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jul 1, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Laclede, Polk, St. Clair and 1 more | 55 min |
| Jul 2, 12:11 AM CDT | Flash Flood Warning | SGF | Dallas, Dent, Laclede, Polk, Shannon, Texas and 2 more | 5 hr |
| Jul 2, 12:16 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 5 hr |
| Jul 2, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 61 min |
| Jul 2, 12:37 AM CDT | Special Weather Statement | SGF | Polk, Webster, Wright | 23 min |
| Jul 2, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Jul 2, 12:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 49 min |
| Jul 2, 12:54 AM CDT | Tornado Warning | SGF | Wright | 21 min |
| Jul 2, 1:38 AM CDT | Flash Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 3 more | 9 hr |
| Jul 2, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 13 min |
| Jul 2, 3:09 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 8 hr |
| Jul 2, 4:14 AM CDT | River Flood Warning | SGF | Laclede | 56 hr |
| Jul 2, 4:49 AM CDT | Areal Flood Warning | SGF | Cedar, Dallas, Dent, Laclede, Polk, Shannon and 4 more | 12 hr |
| Jul 2, 4:51 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jul 2, 4:51 AM CDT | River Flood Warning | SGF | Bates, Vernon | 4 days |
| Jul 2, 4:52 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 3 more | 12 hr |
| Jul 2, 8:33 AM CDT | River Flood Warning | SGF | Stone | 54 hr |
| Jul 2, 10:52 AM CDT | Areal Flood Warning | SGF | Cedar, Christian, Dade, Douglas, Greene, Lawrence and 4 more | 6 hr |
| Jul 2, 10:56 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Stone, Taney and 1 more | 6 hr |
| Jul 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Jul 2, 4:35 PM CDT | Special Weather Statement | SGF | McDonald | 25 min |
| Jul 2, 4:50 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Christian, Dade, Dallas and 23 more | 24 hr |
| Jul 2, 4:57 PM CDT | Special Weather Statement | SGF | Barry, Stone | 48 min |
| Jul 2, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 53 min |
| Jul 2, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 40 min |
| Jul 2, 5:24 PM CDT | Tornado Warning | SGF | Barry | 36 min |
| Jul 2, 6:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.